Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter October 13, 2016

A fixed point theorem in Euclidean buildings

  • Christophe Cornut EMAIL logo
From the journal Advances in Geometry


We establish a fixed point theoremfor a certain type of non-expandingmaps in Euclidean buildings, which is inspired by a theorem of Laffaille in p-adic Hodge theory [10, Theorem 3.2].

MSC 2010: 52B05

Communicated by: R. Scharlau


This work grew out of a collaboration with Marc-Hubert Nicole on G-isocrystals and a related question of Jean-François Dat: what about filtrations? Bruno Klingler provided the enlightening reference [9], Anders Karlsson the proof of his remark, and Guy Rousseau the proof of Proposition 4.


Grant ANR-10-BLAN-0114 ArShiFo.


[1] A. Balser, Polygons with prescribed Gauss map in Hadamard spaces and Euclidean buildings. Canad. Math. Bull. 49 (2006), 321–336. MR2252255 (2007e:53062) Zbl 1114.5303010.4153/CMB-2006-033-3Search in Google Scholar

[2] M. R. Bridson, A. Haefliger, Metric spaces of non-positive curvature. Springer 1999. MR1744 4 86 (2000k:53038) Zbl 0988.5300110.1007/978-3-662-12494-9Search in Google Scholar

[3] P. Chaoha, A. Phon-on, A note on fixed point sets in CAT(0) spaces. J. Math. Anal. Appl. 320 (2006), 983–987. MR2226009 (2006m:54075) Zbl 1101.5404010.1016/j.jmaa.2005.08.006Search in Google Scholar

[4] C. Cornut, Mazur's inequality and Laffaille's theorem. Preprint, 2014.Search in Google Scholar

[5] C. Cornut, M. H. Nicole, Cristaux et Immeubles. To appear in Bulletin de la SMF.Search in Google Scholar

[6] J.-F. Dat, S. Orlik, M. Rapoport, Period domains over finite and p-adic fields, volume 183 of Cambridge Tracts in Mathematics. Cambridge Univ. Press 2010. MR2676072 (2012a:22026) Zbl 1206.1400110.1017/CBO9780511762482Search in Google Scholar

[7] M. Kapovich, B. Leeb, J. J. Millson, Polygons in buildings and their refined side lengths. Geom. Funct. Anal. 19 (2009), 1081–1100. MR2570316 (2010k:53054) Zbl 1205.5303710.1007/s00039-009-0026-2Search in Google Scholar

[8] A. Karlsson, Non-expanding maps and Busemann functions. Ergodic Theory Dynam. Systems21 (2001), 1447–1457. MR1855841 (2002f:37055) Zbl 1072.3702810.1017/S0143385701001699Search in Google Scholar

[9] B. Kleiner, B. Leeb, Rigidity of quasi-isometries for symmetric spaces and Euclidean buildings. Inst. Hautes Études Sci. Publ. Math. no. 86 (1997), 115–197 (1998). MR1608566 (98m:53068) Zbl 0910.5303510.1007/BF02698902Search in Google Scholar

[10] G. Laffaille, Groupes p-divisibles et modules filtrés: le cas peu ramifié. Bull. Soc. Math. France108 (1980), 187–206. MR606088 (82i:14028) Zbl 0453.1402110.24033/bsmf.1915Search in Google Scholar

[11] U. Lang, V. Schroeder, Kirszbraun's theorem and metric spaces of bounded curvature. Geom. Funct. Anal. 7 (1997), 535–560. MR1466337 (98d:53062) Zbl 0891.5304610.1007/s000390050018Search in Google Scholar

[12] A. Parreau, Immeubles affines: construction par les normes et étude des isométries. In: Crystallographicgroups and their generalizations (Kortrijk, 1999), volume 262 of Contemp. Math., 263–302, Amer. Math. Soc. 2000. MR1796138 (2001m:20042) Zbl 1060.2002710.1090/conm/262/04180Search in Google Scholar

[13] A. Parreau, La distance vectorielle dans les immeubles affines et les espaces symétriques. Preprint 2010.Search in Google Scholar

[14] M. Rapoport, T. Zink, Period spaces for p-divisible groups, volume 141 of Annals of Mathematics Studies. Princeton Univ. Press 1996. MR1393439 (97f:14023) Zbl 0873.1403910.1515/9781400882601Search in Google Scholar

[15] G. Rousseau, Euclidean buildings. In: Geometries à courbure négative ou nulle, groupes discrets et rigidités, volume 18 of Sémin. Congr., 77–116, Soc. Math. France, Paris 2009. MR2655310 (2011m:20072) Zbl 1206.51012Search in Google Scholar

Received: 2014-7-5
Revised: 2015-11-26
Revised: 2016-3-8
Published Online: 2016-10-13
Published in Print: 2016-10-1

© 2016 by Walter de Gruyter Berlin/Boston

Downloaded on 29.2.2024 from
Scroll to top button